Alert archive / Guam / Hurricane Local Statements in 2021
Hurricane Local Statement 4016, NWS Guam
NWS Guam issued this hurricane local statement at Aug 16, 2021, 5:03 AM CDT. It was in force for 117 min.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2021, 5:03 AM CDT (10:03 UTC)
- Expired
- Aug 16, 2021, 7:00 AM CDT
- In force
- 117 min
- Issued by
- NWS Guam
The text
As transmitted.
276 WTPQ81 PGUM 161003 HLSPQ1 URGENT - IMMEDIATE BROADCAST REQUESTED Tropical Depression 16W Local Statement National Weather Service TIYAN GU 803 PM ChST Mon Aug 16 2021 ...TROPICAL STORM WATCH HAS BEEN CANCELLED... .NEW INFORMATION... Tropical Storm Watch for Guam and Rota is cancelled. .AREAS AFFECTED... This local statement provides important information and recommended actions for Guam and the Northern Marianas. .Watches/Warnings... Effective 8pm, Tropical Storm Watch for Guam and Rota is cancelled. Tropical storm conditions of winds 39 mph or greater are no longer expected. A Flash Flood Watch and High Surf Advisory is in effect for all of Guam, Rota, Tinian and Saipan. Please check the latest public and marine forecasts for detailed information about additional hazards. .STORM INFORMATION... At 7 PM ChST...the center of Tropical Depression 16W was located near LATITUDE 13.6N...LONGITUDE 149.1E. This was About 290 miles east of Guam. Storm Motion is west, and intensity is 25 mph. .SITUATION OVERVIEW... Tropical Storm watch has been cancelled. System remains a tropical depression with 25 mph winds. Tropical Depression 16W was located about 290 miles east of Guam at 700 PM ChST, moving west at 18 mph. The current forecast track has 16W passing Guam around midday Tuesday as a tropical depression, with intensification to tropical storm intensity unlikely until well after passing Guam. .PRECAUTIONARY/PREPAREDNESS ACTIONS... && .NEXT UPDATE... This will be the last local statement issued by the National Weather Service, Tiyan. GUZ001-002-161200- /O.CAN.PGUM.TR.A.4016.000000T0000Z-000000T0000Z/ /O.NEW.PGUM.HU.S.4016.210816T1003Z-210816T1200Z/ Guam-Rota- 803 PM ChST Mon Aug 16 2021 ...TROPICAL STORM WATCH HAS BEEN CANCELLED... ...PRECAUTIONARY/PREPAREDNESS ACTIONS... Damaging winds are no longer expected, however, gusty winds are expected to begin later this evening and continue through Tuesday evening. A Small Craft Advisory will remain in effect. Heavy rain and flash flooding are also possible. && ...WINDS... Winds of 15 to 25 mph with gusts to 30 mph are expected later this evening through Tuesday afternoon as TD 16W moves through the Marianas. Winds will then diminish Wednesday as 16W moves away farther west. ...STORM SURGE AND SURF... Surf of 8 to 10 feet are still expected for west and north facing reefs of Guam and Rota and for north and east facing reefs of Tinian and Saipan. ...OTHER STORM EFFECTS... Scattered to numerous showers will move through the area, possibly bringing 2 to 4 inches of rainfall through Tuesday night. $$
What forecasters said that day
The local office's own words before this hurricane local statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this hurricane local statement went out at Aug 15, 6:31 PM CDT, 10 hours 32 minutes earlier.
Area forecast discussion, Aug 15, 6:31 PM CDT, 10 hours 32 minutes before
Area Forecast Discussion National Weather Service Tiyan GU 931 AM ChST Mon Aug 16 2021 .Marianas Synopsis... Light east winds and a few showers prevailed over the Marianas this morning. The big concern remains Tropical Depression 16W about 500 miles east of the Marianas this morning. .Discussion... A few small changes made to the forecast. Earlier forecast had scattered showers and isolated thunderstorms tonight but the latest model data holds off these showers until after midnight. With the disorganized nature of 16W this does seem likely. Tropical Depression 16W to the east of the Marianas will continue its trek westward. Models continue to keep 16W as a borderline system...that is hovering near the classification of depression and storm. JTWC track takes it over the island while a few models keep it just south of Guam and one is north of Guam. At this time the JTWC track seems likely. No matter what track TD16W takes it will bring frequent showers and scattered thunderstorms to the Marianas Tuesday and Tuesday night. && Marine/Surf... Ipan buoy showed seas between 4 to 5 feet and depicted an east swell. Models keep this swell through the forecast. Increasing winds and swells in association with Tropical Depression 16W will increase seas Tuesday and Tuesday night. At the very least winds and seas may become hazardous to small craft on both those days. Models do show seas briefly becoming 11 to 14 feet on Tuesday. WW3 earlier had seas at Ipan...up to 20 feet but not it is closer to 10 feet. The same model depicted 8 feet seas at Ritidian but had 15 foot seas in an earlier run. As mention the current forecast has seas around 10 to 14 feet but this may be reduced if 16W remains weak. Current surf forecast has hazardous surf of 10 to 14 feet on east facing reefs Tuesday. This will be a short lived event as 16W remains weak and will pass through the area quickly. && .Tropical systems... Tropical Depression 16W continues to move westward towards the Marianas. Earlier Digital Dvorak satellite estimates did show that 16W had been in the depression level through the night and early morning. Recently the estimate had risen to the border of depression and tropical storm. Believe 16W will continue to remain near the border of depression and storm. When it passes over the Marianas it is expected to have winds hovering around 35 knots. && .Hydrology... Tropical Depression 16W is still expected to bring periods of heavy showers to the Marianas Tuesday and Tuesday night. As the system is poorly organized rainfall totals will probably be lower than earlier estimates. Current thinking is that 1 to 3 inches of rain possibly 2 to 4 inches total rainfall for Tuesday and Tuesday night. Brief heavy rain may still cause temporary flooding in poor-drainage areas and those areas that flood regularly in situations similar to these. && .Eastern Micronesia and Chuuk... Scattered showers and thunderstorms are present across Kosrae State and the Republic of the Marshall Islands. Farther west, Pohnpei and Chuuk are under partly cloudy skies with shallow trade-wind showers. The first half this week will have multiple rounds of showers and thunderstorms. The GFS and ECMWF have been consistent in location and with the timing of the expected convection. In addition, the GFS still has the heaviest showers near Pohnpei Wednesday and Chuuk Wednesday night. Looking at the GFS forecast soundings for Pohnpei, there were Pwat values above 2.5 inches expected for Wednesday. because of this the possibly of locally heavy showers was kept in to the forecast and the showers were bumped up to numerous. After Wednesday, high pressure will is expected to build in the mid- Pacific region this will lead to an increase in the trade winds. Dry air associated with the trades will then lead to a period of calmer weather with isolated showers across the region. A weaker than anticipated 16W had lead to a slight decrease in the combined seas forecast for Chuuk and Pohnpei. Through the rest of the week seas will be between 3 and 5 feet with seas between 4 and 6 feet at Majuro. && .Western Micronesia for Palau and Yap... The weather will remain fairly benign today with isolated showers and partly cloudy skies. Overnight a trough will cause an increase in showers first at Yap then Palau. Models then slow this trough, leading to an extended period of increased instability with scattered showers possible through Thursday. One area of concern in the forecast is the passage of Tropical Depression 16W north of Yap. The current JTWC forecast keeps this system weak and well north of Yap. However, several ensemble members has begun to shift the track of 16W system farther south. A more southern turn would lead to an increase in seas and winds for Yap. For now the majority of the forecast models keep the system well north of Yap. With this in mind the current forecast has minimal impacts expected Yap State from 16W. Combined seas are expected to remain below 6 feet through the week. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...Tropical Storm Watch for GUZ001-002. MP...None. Marianas Waters...Tropical Storm Watch for PMZ151-152. && Marianas: Ziobro Micronesia: Slaughter Tropical:Doll
The office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 1:53 AM CDT | Flash Flood Watch | GUM | 24 hr | |
| Aug 16, 1:59 AM CDT | Small Craft Advisory | GUM | 14 hr | |
| Aug 16, 2:28 AM CDT | Rip Current Statement | GUM | 13 hr | |
| Aug 16, 2:28 AM CDT | High Surf Advisory | GUM | 13 hr | |
| Aug 16, 5:41 AM CDT | Rip Current Statement | GUM | 10 hr | |
| Aug 16, 5:41 AM CDT | Rip Current Statement | GUM | 10 hr | |
| Aug 16, 11:29 AM CDT | Areal Flood Advisory | GUM | 2 hr | |
| Aug 16, 11:30 AM CDT | Areal Flood Advisory | GUM | 2 hr |
Nearby
Hurricane Local Statements in Guam, 2021Every hurricane local statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.